MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET MV 20G - EO; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET MV 20G - EO; BONE CEMENT : BONE CEMENT
Model Number 3122-020
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Patient was revised to address tibial subsidence and loosening of the tibial component at the cement to implant interface.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary no device associated with this report was received for examination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) used to capture the medical devise removal, no information available.
 
Event or Problem Description
Medical records received on 05 november 2019 were reviewed to identify patient harms/product issues on 21 november 2019.On (b)(6) 2015, the patient underwent total left knee arthroplasty due to degenerative joint disease.The patella was resurfaced.The surgeon reported no intraoperative complications.The patient was implanted with the attune knee system and smartset bone cement x 2.On (b)(6) 2018, the patient underwent a left knee revision due to loosening of the tibial component.The surgeon reported the tibial component was grossly loose at the implant to cement interface, and easily removed with just finger pressure.He noted the femoral component was stable and not revised.The patellar component was not revised.The patient was implanted with attune knee system and depuy cement x 2.There were no complications reported with the procedure.Doi: (b)(6) 2015; dor: (b)(6) 2018; (lt knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: b1 (product problem), b5, d10, g1, g2.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d3, e1, e2, e3, h6 (impact code).E3 initial reporter occupation: lawyer.H6 impact code: removed the codes surgical intervention and medical device removal, and replaced with device revision or replacement (f1905).
 
Event or Problem Description
On (b)(6) 2015, the patient underwent a primary left knee arthroplasty due to degenerative joint disease.Two depuy cement products were used during the operation.There were no indicated intra-operative complications.On (b)(6) 2018, the patient underwent a left knee revision due to tibial tray migration and loosening at the cement to implant interface.All components with the exception of the patella component were revised.(b)(4), captures the right knee revision on (b)(6) 2017, due to loosening of an unknown component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SMARTSET MV 20G - EO
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd.
blackpool FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW ¿ 9610921 
cornford rd
blackpool IN
UK  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46582-0988
6107428552
MDR Report Key7932188
Report Number1818910-2018-71255
Device Sequence Number1859312
Product Code LOD
UDI-Device Identifier10603295168362
UDI-Public10603295168362
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model Number3122-020
Device Catalogue Number3122020
Device Lot Number7936616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer11/01/2018
01/02/2020
08/27/2020
11/16/2020
11/05/2021
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/01/2018
01/03/2020
08/28/2020
11/26/2020
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FB INSRT SZ 5 6MM.; ATTUNE CR FEM LT SZ 5 NAR CEM.; ATTUNE FB TIB BASE SZ 3 CEM.; ATTUNE MEDIAL DOME PAT 32MM.; ATTUNE MEDIAL DOME PAT 32MM.; SMARTSET GMV 40G US EO.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight138 KG